Alert archive / Massachusetts / Special Weather Statements in 2015
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 18, 2015, 3:08 PM EDT for Essex County, Massachusetts. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2015, 3:08 PM EDT (19:08 UTC)
- Expired
- Aug 18, 2015, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Boston/Norton, MA
County Essex County, MA
The radar
The Boston radar (KBOX), 78 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290
WWUS81 KBOX 181908
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
308 PM EDT TUE AUG 18 2015
MAZ005>007-014-181945-
EASTERN ESSEX-SOUTHEAST MIDDLESEX-CENTRAL MIDDLESEX COUNTY-WESTERN
ESSEX-
308 PM EDT TUE AUG 18 2015
...STRONG THUNDERSTORMS DEVELOPING IN CENTRAL ESSEX AND EAST CENTRAL
MIDDLESEX COUNTIES COUNTIES...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER READING...OR OVER WOBURN...MOVING NORTHEAST
AT 10 MPH.
RAINFALL RATES UP TO ONE INCH PER HOUR CAN BE EXPECTED WITH THIS
STORM WHICH WILL CAUSE AREAS OF STREET FLOODING.
LOCATIONS IMPACTED INCLUDE...
LYNN...MALDEN...MEDFORD...PEABODY...ARLINGTON...SALEM...BILLERICA...
BEVERLY...WOBURN...ANDOVER...TEWKSBURY...GLOUCESTER...NORTH
ANDOVER...MELROSE...SAUGUS...DANVERS...WAKEFIELD...READING...
BURLINGTON AND WILMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4270 7077 4270 7078 4277 7082 4270 7083
4267 7073 4264 7076 4267 7068 4260 7063
4258 7066 4261 7068 4253 7078 4256 7078
4255 7087 4250 7089 4252 7085 4250 7085
4242 7116 4258 7126 4278 7081
TIME...MOT...LOC 1906Z 245DEG 21KT 4253 7115
$$
DUNTENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 2:15 PM EDT, 53 minutes earlier.
Area forecast discussion, Aug 18, 2:15 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 215 PM EDT TUE AUG 18 2015 .SYNOPSIS... ANOTHER HOT AND HUMID DAY IS ON TAP FOR SOUTHERN NEW ENGLAND WITH SCATTERED HIT AND MISS AFTERNOON SHOWERS AND THUNDERSTORMS. ANY LEFT OVER SHOWERS AND THUNDERSTORMS SHOULD COME TO AN END THIS EVENING WITH MAINLY DRY WEATHER ON WEDNESDAY...BUT IT WILL REMAIN HUMID. UNSETTLED WEATHER AHEAD OF AN APPROACHING COLD FRONT WHICH MAY STALL ACROSS THE REGION OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ***HOT AND HUMID TODAY WITH SCATTERED HIT AND MISS SHOWERS/ THUNDERSTORMS THIS AFTERNOON WITH LOCALLY HEAVY RAINFALL*** 2 PM UPDATE...RADAR SHOWS ISOLATED-SCATTERED VERY SLOW MOVING SHOWERS/T-STORMS. QUITE A FEW HAVE FORMED OVER THE EAST SLOPES OF THE BERKSHIRES INTO WESTERN HARTFORD COUNTY...WITH ISOLATED CELLS ELSEWHERE IN THE CWA. BECAUSE OF THE SLOW MOVEMENT THERE IS THE POSSIBILITY OF LOCALLY HEAVY RAINFALL PRODUCING VERY LOCALIZED STREET OR OTHER POOR DRAINAGE FLOODING...ESPECIALLY IF ANY SLOW MOVING STORMS MOVE OVER AN URBANIZED AREA. EARLY MORNING DISCUSSION FOLLOWS... OTHER THAN AN ISOLATED SHOWER/THUNDERSTORM OR TWO EARLY THIS MORNING ACROSS THE FAR SOUTHEAST NEW ENGLAND COAST...MAINLY DRY WEATHER SHOULD PREVAIL FOR MUCH OF THE MORNING HOURS. PATCHY GROUND FOG IN THE TYPICALLY PRONE LOCATIONS WILL QUICKLY BURN OFF AFTER SUNRISE. BY AFTERNOON...A WEAK SHORTWAVE WILL APPROACH FROM THE SOUTH. DESPITE POOR MID LEVEL LAPSE RATES...MLCAPE VALUES WILL PROBABLY REACH AT LEAST 1500 J/KG...AS PARTIAL SUNSHINE ALLOWS HIGHS TO REACH INTO THE UPPER 80S AND LOWER 90S WITH DEWPOINTS BETWEEN 65 AND 70. IT WILL BE A FEW DEGREES COOLER ACROSS THE CAPE/ISLANDS...BUT IT STILL WILL BE HUMID. THE RESULT OF THE WEAK SHORTWAVE/INSTABILITY WILL BE SCATTERED HIT AND MISS SHOWERS/THUNDERSTORMS DEVELOPING BY AFTERNOON. WHILE THE ACTIVITY MAY AFFECT ANYWHERE ACROSS SOUTHERN NEW ENGLAND...ELEVATED AREAS SUCH AS EAST SLOPES OF THE BERKS/WORCESTER HILLS AS WELL LOCATIONS NEAR THE SEA BREEZE FRONT ACROSS EASTERN MA/RI WILL HAVE SOMEWHAT OF A HIGHER RISK. WIND FIELDS ARE EXTREMELY WEAK THIS AFTERNOON WITH 0 TO 6 KM SHEAR VALUES GENERALLY UNDER 10 KNOTS. THIS COMBINED WITH POOR MID LEVEL LAPSE RATES WILL KEEP THE OVERALL SEVERE WEATHER POTENTIAL QUITE LOW. STILL CAN NOT RULE OUT AN ISOLATED STRONG THUNDERSTORM OR TWO WITH GUSTY WINDS GIVEN DOWNDRAFT CAPE VALUES APPROACHING 1000 J/KG AND STEEP LOW LEVEL LAPSE RATES. HOWEVER...THE MAIN CONCERN WILL BE ANY STORMS THAT DEVELOP WILL BE SLOW MOVING AND CONTAIN HEAVY RAINFALL. THIS WILL BRING THE POTENTIAL FOR VERY LOCALIZED STREET FLOODING...ESPECIALLY IF ANY SLOW MOVING STORMS MOVE OVER AN URBANIZED AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... TONIGHT... ANY LEFT OVER SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE THIS EVENING...WITH THE LOSS OF DAYTIME HEATING AND LIMITED SYNOPTIC FORCING. THE MAIN CONCERN WILL BE FOR AREAS OF LOW CLOUDS AND FOG THAT WILL LIKELY SPREAD NORTHWARD ACROSS MUCH OF THE REGION OVERNIGHT. AREAL COVERAGE AND EXTENT OF THE LOW CLOUDS AND FOG ARE STILL UNCERTAIN...SO LATER SHIFTS WILL HAVE TO KEEP A CLOSE EYE ON THIS POTENTIAL. LOW TEMPS WILL BE IN THE UPPER 60S TO LOWER 70S AND IT AGAIN WILL BE MUGGY. WEDNESDAY... LOW CLOUDS AND FOG PATCHES MAY AFFECT PORTIONS OF THE REGION DURING THE MORNING HOURS. AGAIN...AREAL EXTENT STILL UNCERTAIN BUT SHOULD SEE SKIES BECOME PARTLY TO MOSTLY SUNNY BY LATE MORNING/EARLY AFTERNOON. MOISTURE NOT NEARLY AS DEEP AS TODAY...SO MAINLY DRY WEATHER ANTICIPATED. HOWEVER...A SPOT SHOWER OR TWO STILL POSSIBLE ACROSS OUR WESTERN ZONES SO WILL CARRY SLIGHT CHANCE POPS. SOUTHERLY FLOW WILL KEEP HIGH TEMPS A FEW DEGREES LOWER THEN THIS AFTERNOON. HIGH TEMPS WILL MAINLY BE IN THE MIDDLE TO UPPER 80S BUT IT WILL BE RATHER HUMID. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... HIGHLIGHTS... * WARM AND MUGGY CONDITIONS PERSIST THROUGHOUT THE WEEK * SHOWERS AND THUNDERSTORMS POSSIBLE WITH WEAK FRONT THU AND FRI * UNSETTLED WEATHER CONTINUES AS FRONT STALLS ACROSS SNE MODELS ARE IN GOOD AGREEMENT THROUGH THE LONG TERM PORTION OF THE FORECAST. AN UPPER LEVEL RIDGE JUST OFFSHORE KEEPS SOUTHERN NEW ENGLAND IN WARM...MUGGY...SOUTHWESTERLY FLOW. A WEAK COLD FRONT WILL MOVE INTO SOUTHERN NEW ENGLAND FRIDAY...STALLING OVER THE REGION AND PROVIDING A FORCING MECHANISM FOR SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. WEDNESDAY NIGHT INTO THURSDAY...SHOWERS ARE POSSIBLE ACROSS THE NORTHWESTERN PORTIONS OF SOUTHERN NEW ENGLAND. TEMPERATURES DROP A FEW DEGREES...BUT HUMID CONDITIONS CONTINUE. FRIDAY THROUGH SUNDAY...A WEAK COLD FRONT MOVES SOUTH INTO SOUTHERN NEW ENGLAND FRIDAY...STALLING ACROSS THE AREA THROUGH THE WEEKEND. THIS WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS WITH THE MAIN THREATS BEING HEAVY RAIN AND LIGHTNING. WITH PRECIPITABLE WATER VALUES RUNNING NEAR OR ABOVE 2 INCHES DURING THIS TIME...URBAN AND POOR DRAINAGE FLOODING IS A STRONG POSSIBILITY. HOWEVER...WEAK WINDS THROUGH THE COLUMN AND POOR MID LEVEL LAPSE RATES INDICATE THAT SEVERE WINDS OR HAIL ARE UNLIKELY. MONDAY...THE GFS INDICATES THE FRONT WASHES OUT BY MONDAY WITH DRY WEATHER EXPECTED. THE ECMWF KEEPS THE FRONT OVER SOUTHERN NEW ENGLAND WITH SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /TODAY THROUGH WEDNESDAY/... THIS AFTERNOON...MODERATE TO HIGH CONFIDENCE. MAINLY VFR CONDITIONS BUT SCATTERED SHOWERS/THUNDERSTORMS THIS AFTERNOON WILL RESULT IN LOCALIZED LOWER CIGS/VSBYS. ACTIVITY WILL BE HIT AND MISS AND MOVEMENT OF ANY SHOWERS T-STORMS WILL BE SLOW. MANY LOCATIONS WILL REMAIN DRY. TONIGHT...MODERATE CONFIDENCE. ANY LEFT OVER SCATTERED SHOWERS/THUNDERSTORMS SHOULD DISSIPATE THIS EVENING. OTHERWISE...LOW CLOUDS AND FOG PATCHES SHOULD DEVELOP ACROSS THE SOUTH COAST/CAPE AND ISLANDS THIS EVENING. THESE LOW CLOUDS/FOG PATCHES SHOULD ADVANCE FURTHER NORTH AND WEST...PROBABLY AFFECTING MUCH OF THE REGION BY DAYBREAK TUE BUT STILL UNCERTAINTY ON AREAL COVERAGE AND TIMING. WEDNESDAY...MODERATE TO HIGH CONFIDENCE. LOW CLOUDS AND FOG PATCHES EXPECTED INTO AT LEAST MID TO LATE MORNING. SHOULD SEE THEM BURN OFF ACROSS MOST LOCATIONS BY LATE MORNING/EARLY AFTERNOON WITH VFR CONDITIONS THEREAFTER. KBOS TERMINAL...HIGH CONFIDENCE IN TAF THROUGH THIS EVENING. EXPECT SEA BREEZE TO LAST INTO MID AFTERNOON. SEA BREEZE SHOULD DISSIPATE BY LATE AFTERNOON OR EARLY EVENING. KBDL TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS INTO EARLY THIS EVENING. LOW CLOUDS AND FOG MAY MOVE INTO THE TERMINAL LATER TONIGHT...BUT CONFIDENCE ON TIMING IS LOW. OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/... WEDNESDAY NIGHT AND THURSDAY...MODERATE CONFIDENCE. MAINLY VFR DURING THE DAY. MVFR/IFR CONDITIONS IN PATCHY FOG DURING THE NIGHTS. LOW PROBABILITY OF MVFR/IFR CONDITIONS IN SCT SHRA/TSRA WEST OF ORH. FRIDAY AND SATURDAY...MODERATE CONFIDENCE. MAINLY VFR. SCT SHRA/TSRA EXPECTED WITH A COLD FRONT. MVFR/IFR CONDITIONS POSSIBLE IN +RA. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. HIGH CONFIDENCE. WEAK PRESSURE GRADIENT WILL KEEP WINDS/SEAS BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH WEDNESDAY AFTERNOON. THE MAIN CONCERN WILL BE AN ISOLATED THUNDERSTORM OR TWO ACROSS THE SOUTHERN WATERS EARLY THIS MORNING. A FEW THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE NEAR SHORE WATERS THIS AFTERNOON. LASTLY...AREAS OF FOG ARE EXPECTED TO DEVELOP TONIGHT AND PERSIST INTO AT LEAST EARLY WEDNESDAY MORNING ACROSS THE SOUTHERN WATERS. OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/... HIGH CONFIDENCE. MAINLY QUIET BOATING WEATHER UNDER A STRONG UPPER LEVEL RIDGE. SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE WATERS FRIDAY AND SATURDAY...RESULTING IN LIGHTNING...GUSTY WINDS...AND LIMITED VISIBILITIES IN HEAVY RAIN. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR CTZ002. MA...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR MAZ006-007. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK/RLG NEAR TERM...FRANK/RLG/NMB SHORT TERM...FRANK LONG TERM...RLG AVIATION...FRANK/RLG/NMB MARINE...FRANK/RLG
Hazardous weather outlook, Aug 18, 3:24 AM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 324 AM EDT TUE AUG 18 2015 CTZ003-004-MAZ002>024-026-RIZ001>008-190730- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 324 AM EDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS A LOW RISK OF AN ISOLATED THUNDERSTORM OR TWO WITH GUSTY WINDS...HEAVY RAINFALL...AND LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A MODERATE RISK OF HEAVY RAIN AND URBAN AND POOR DRAINAGE FLOODING WITH SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002-190730- HARTFORD CT- 324 AM EDT TUE AUG 18 2015 ...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. THERE IS A LOW RISK OF AN ISOLATED THUNDERSTORM OR TWO WITH GUSTY WINDS...HEAVY RAINFALL...AND LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A MODERATE RISK OF HEAVY RAIN AND URBAN AND POOR DRAINAGE FLOODING WITH SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-190730- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 324 AM EDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 18, 12:37 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1237 PM EDT TUE AUG 18 2015
MAZ009>011-181715-
EASTERN HAMPDEN-WESTERN HAMPDEN-EASTERN HAMPSHIRE-
1237 PM EDT TUE AUG 18 2015
...STRONG THUNDERSTORMS DEVELOPING IN SOUTHWESTERN HAMPDEN COUNTIES
COUNTIES...
AT 1236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER RUSSELL...OR NEAR WESTFIELD...MOVING
NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...NORTHAMPTON...
AGAWAM...WEST SPRINGFIELD...EASTHAMPTON...SOUTHWICK...SOUTHAMPTON...
RUSSELL...WESTHAMPTON...GRANVILLE...BLANDFORD AND MONTGOMERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4218 7294 4227 7276 4227 7274 4228 7273
4231 7267 4211 7256 4206 7286
TIME...MOT...LOC 1636Z 245DEG 12KT 4215 7283
KJCSpecial weather statement, Aug 18, 1:26 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
126 PM EDT TUE AUG 18 2015
CTZ002-MAZ009-011-181815-
HARTFORD-EASTERN HAMPDEN-WESTERN HAMPDEN-
126 PM EDT TUE AUG 18 2015
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN OVER NORTHWESTERN
HARTFORD AND WESTERN HAMPDEN COUNTIES COUNTIES...
AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF SHOWERS AND THUNDERSTORMS OVER WESTERN HAMPDEN AND
NORTHWEST HARTFORD COUNTIES...DRIFTING SLOWLY EAST.
VERY HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS. RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR WERE ESTIMATED BY RADAR.
LOCATIONS IMPACTED INCLUDE...
WESTFIELD...AGAWAM...SUFFIELD...GRANBY...SOUTHWICK...SOUTHAMPTON...
HARTLAND...RUSSELL...GRANVILLE...BLANDFORD...MONTGOMERY AND TOLLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4223 7279 4222 7278 4220 7278 4219 7275
4205 7265 4197 7292 4197 7300 4201 7302
4204 7301 4204 7303 4211 7307 4212 7306
TIME...MOT...LOC 1723Z 250DEG 17KT 4208 7288
KJCSpecial weather statement, Aug 18, 2:38 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
238 PM EDT TUE AUG 18 2015
MAZ007-013>015-181915-
EASTERN ESSEX-SOUTHEAST MIDDLESEX-SUFFOLK-WESTERN NORFOLK-
238 PM EDT TUE AUG 18 2015
AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER NEEDHAM...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...LYNN...NEWTON...SOMERVILLE...WALTHAM...MALDEN...
BROOKLINE...MEDFORD...REVERE...ARLINGTON...EVERETT...CHELSEA...
WATERTOWN...NEEDHAM...WELLESLEY...MELROSE...SAUGUS...BELMONT AND
DEDHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4245 7096 4241 7099 4237 7097 4234 7087
4236 7096 4233 7093 4238 7100 4236 7099
4237 7100 4238 7105 4237 7105 4233 7095
4231 7097 4233 7104 4229 7104 4223 7126
4232 7131 4250 7101
TIME...MOT...LOC 1837Z 240DEG 29KT 4230 7125
KJCSpecial weather statement, Aug 18, 3:02 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 302 PM EDT TUE AUG 18 2015 MAZ013-017-018-181945- NORTHERN BRISTOL-WESTERN NORFOLK-WESTERN PLYMOUTH- 302 PM EDT TUE AUG 18 2015 AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SHARON...OR NEAR STOUGHTON...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PEAS CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BROCKTON...STOUGHTON...WALPOLE...MANSFIELD...EASTON...CANTON... SHARON...FOXBOROUGH...NORFOLK...WEST BRIDGEWATER AND AVON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4200 7121 4210 7131 4218 7108 4204 7099 TIME...MOT...LOC 1902Z 242DEG 12KT 4207 7117 KJC
Special weather statement, Aug 18, 3:06 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
306 PM EDT TUE AUG 18 2015
MAZ014>016-181945-
SOUTHEAST MIDDLESEX-SUFFOLK-EASTERN NORFOLK-
306 PM EDT TUE AUG 18 2015
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER BROOKLINE...MOVING NORTHEAST AT 10 MPH.
RAINFALL RATES UP TO ONE INCH PER HOUR CAN BE EXPECTED WITH THIS
STORM WHICH WILL CAUSE AREAS OF STREET FLOODING.
LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...QUINCY...NEWTON...SOMERVILLE...MALDEN...
BROOKLINE...MEDFORD...REVERE...EVERETT...CHELSEA...WATERTOWN...
MILTON...SAUGUS...BELMONT...DEDHAM AND WINTHROP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4243 7098 4235 7095 4238 7100 4232 7093
4231 7097 4233 7096 4238 7105 4232 7100
4233 7104 4230 7105 4229 7102 4227 7100
4222 7112 4235 7125 4245 7102
TIME...MOT...LOC 1905Z 240DEG 12KT 4233 7110
KJCSpecial weather statement, Aug 18, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
308 PM EDT TUE AUG 18 2015
MAZ005>007-014-181945-
EASTERN ESSEX-SOUTHEAST MIDDLESEX-CENTRAL MIDDLESEX COUNTY-WESTERN
ESSEX-
308 PM EDT TUE AUG 18 2015
...STRONG THUNDERSTORMS DEVELOPING IN CENTRAL ESSEX AND EAST CENTRAL
MIDDLESEX COUNTIES COUNTIES...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER READING...OR OVER WOBURN...MOVING NORTHEAST
AT 10 MPH.
RAINFALL RATES UP TO ONE INCH PER HOUR CAN BE EXPECTED WITH THIS
STORM WHICH WILL CAUSE AREAS OF STREET FLOODING.
LOCATIONS IMPACTED INCLUDE...
LYNN...MALDEN...MEDFORD...PEABODY...ARLINGTON...SALEM...BILLERICA...
BEVERLY...WOBURN...ANDOVER...TEWKSBURY...GLOUCESTER...NORTH
ANDOVER...MELROSE...SAUGUS...DANVERS...WAKEFIELD...READING...
BURLINGTON AND WILMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4270 7077 4270 7078 4277 7082 4270 7083
4267 7073 4264 7076 4267 7068 4260 7063
4258 7066 4261 7068 4253 7078 4256 7078
4255 7087 4250 7089 4252 7085 4250 7085
4242 7116 4258 7126 4278 7081
TIME...MOT...LOC 1906Z 245DEG 21KT 4253 7115
DUNTENThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:18 PM EDT | Special Weather Statement | BOX | Franklin | 42 min |
| Aug 18, 12:37 PM EDT | Special Weather Statement | BOX | Hampden | 38 min |
| Aug 18, 1:26 PM EDT | Special Weather Statement | BOX | Hampden | 49 min |
| Aug 18, 2:38 PM EDT | Special Weather Statement | BOX | Suffolk | 37 min |
| Aug 18, 3:02 PM EDT | Special Weather Statement | BOX | Norfolk | 43 min |
| Aug 18, 3:06 PM EDT | Special Weather Statement | BOX | Suffolk | 39 min |
| Aug 18, 3:33 PM EDT | Special Weather Statement | BOX | Middlesex | 42 min |
| Aug 18, 3:46 PM EDT | Special Weather Statement | BOX | Norfolk | 44 min |
| Aug 18, 3:55 PM EDT | Special Weather Statement | BOX | Norfolk | 50 min |
| Aug 18, 4:10 PM EDT | Areal Flood Warning | BOX | Bristol, Norfolk | 2 hr |
| Aug 18, 4:45 PM EDT | Special Weather Statement | BOX | Norfolk | 45 min |
| Aug 18, 5:27 PM EDT | Areal Flood Warning | BOX | Middlesex, Norfolk, Worcester | 3 hr |
| Aug 18, 5:29 PM EDT | Special Weather Statement | BOX | Hampden | 46 min |
| Aug 18, 5:59 PM EDT | Special Weather Statement | BOX | Worcester | 46 min |
| Aug 18, 6:03 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 42 min |
Nearby
Special Weather Statements in Massachusetts, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.